Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 178, NWS San Angelo, TX

October 10, 2021Brown County, Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 10, 2021, 7:44 PM CDT for Brown County, Coleman County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2021, 7:44 PM CDT (00:44 UTC)
Expired
Oct 10, 2021, 8:32 PM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Brown County, TX, Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 111 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 7:47 PM CDTTSTM WND DMG2 Nnw Early, TXLARGE TREE DOWN ON POWER LINES ON COUNTY ROAD 382 IN EARLY TX. TIME ESTIMATED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 6:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1814 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
1.5
Supercell composite
11.2

Open this sounding in Storm Lab

The text

As transmitted.

032 
WUUS54 KSJT 110044
SVRSJT
TXC049-083-110145-
/O.NEW.KSJT.SV.W.0178.211011T0044Z-211011T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
744 PM CDT Sun Oct 10 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Brown County in west central Texas...
  Southeastern Coleman County in west central Texas...

* Until 845 PM CDT.

* At 743 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles east of Rising Star to near Brownwood to
  near Whon, moving east at 60 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Brownwood, Early, Blanket, Lake Brownwood State Park, May, Camp
  Bowie, Winchell, Zephyr, Brookesmith, Owens, Whon and Indian Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

&&

LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
      3145 9910 3147 9911 3146 9918 3148 9924
      3143 9929 3143 9930 3141 9931 3142 9934
      3144 9936 3170 9912 3207 9892 3170 9867
TIME...MOT...LOC 0043Z 256DEG 52KT 3210 9885 3172 9905 3146 9929 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SJH
2 follow-up statements
109 
WWUS54 KSJT 110106
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
806 PM CDT Sun Oct 10 2021

TXC083-110116-
/O.CAN.KSJT.SV.W.0178.000000T0000Z-211011T0145Z/
Coleman TX-
806 PM CDT Sun Oct 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLEMAN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
      3145 9910 3147 9911 3146 9918 3156 9911
      3171 9899 3199 9887 3170 9867
TIME...MOT...LOC 0106Z 256DEG 52KT 3216 9857 3178 9877 3152 9901 

$$

TXC049-110145-
/O.CON.KSJT.SV.W.0178.000000T0000Z-211011T0145Z/
Brown TX-
806 PM CDT Sun Oct 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN BROWN COUNTY...

At 806 PM CDT, severe thunderstorms were located along a line
extending from near De Leon to near Blanket to Indian Creek, moving
east at 60 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brownwood, Early, Blanket, Camp Bowie, Winchell, Zephyr, Owens and
Indian Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
      3145 9910 3147 9911 3146 9918 3156 9911
      3171 9899 3199 9887 3170 9867
TIME...MOT...LOC 0106Z 256DEG 52KT 3216 9857 3178 9877 3152 9901 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SJH
135 
WWUS54 KSJT 110132
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
832 PM CDT Sun Oct 10 2021

TXC049-110141-
/O.CAN.KSJT.SV.W.0178.000000T0000Z-211011T0145Z/
Brown TX-
832 PM CDT Sun Oct 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3169 9875 3160 9879 3147 9901 3149 9905
      3145 9910 3147 9911 3146 9918 3156 9911
      3171 9899 3199 9887 3170 9867
TIME...MOT...LOC 0124Z 256DEG 52KT 3222 9827 3184 9847 3158 9871 

$$

SJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:05 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 10, 6:05 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
605 PM CDT Sun Oct 10 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 130 PM CDT Sun Oct 10 2021

Early this afternoon, a strong shortwave was progressing rapidly
across New Mexico into the Texas Panhandle.  A surface low has
developed around Lubbock and will continue northeastward.  A cold
front was also making it's way southward through the Panhandle,
while a dryline over the South Plains and Permian Basin will
continue mixing eastward through west central Texas this evening.

As the dryline mixes eastward this afternoon, much drier air will
move in behind it, which, when combined with winds gusting over 30
mph, may lead to Elevated fire weather danger this afternoon. By
late this afternoon and early evening, it appears that a few
thunderstorms will initiate along the dryline over our southeast
counties. Some brief gusty winds or small hail will be possible with
this activity before it pushes southeastward into the Hill Country
overnight. For the rest of the night the cooler and drier air will
make it's presence known with lows in the low 50s expected under
clear skies.  Tomorrow, the system is expected to move out of our
area, followed by cool high pressure. This will allow for sunny
and dry conditions across the area with high temperatures only
reaching the mid 80s.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 139 PM CDT Sun Oct 10 2021

An active weather pattern continues this week. A large upper low
will center itself over the 4-corners region/Central Rocky
Mountains Tuesday into Wednesday, bringing several disturbances
over West Central Texas...in southwest flow aloft. Low level
moisture returns rapidly ahead of this system, with dew points in
the 60s Tuesday, and enough instability may be available to
isolated severe storms. SPC day 3 convective outlook has a slight
risk of severe storms in the Big Country north of I-20
Tuesday/Tuesday night.

The remnants of Tropical depression Sixteen-E south of Mexico
today, may move northeast into Texas Wednesday night into
Thursday, bringing additional showers and thunderstorms, some
possibly heavy rainfall. Areas along/east of a Sonora to
Brownwood line are have be best chance of heavy rainfall...with
general amounts of 1 to 2 inches and locally heavier amounts.
There is always uncertainly 3 to 5 days out, but the models
continue to have good agreement and continuity. Temperatures later
this week will be cooler, especially by Friday, where
temperatures decrease to highs in the 70s. Lows in the 40s are
expected Saturday night.

&&

.AVIATION...
(00Z TAFS)
Issued at 602 PM CDT Sun Oct 10 2021

Gusty south to southwest winds are occurring across our area,
ahead of a dryline which is advancing across the Big Country and
Concho Valley. The dryline will continue moving east across the
rest of our forecast area this evening, Winds will shift to the
west at KABI, KSJT and KSOA between 6 PM and 7 PM. Fairly strong,
gusty west winds will immediately follow the dryline at KABI and
KSJT, where gusts 35-40 knots could occur. Behind the dryline,
have a potential for some blowing dust to be transported as far
east as KABI, KSJT and KSOA. Will monitor satellite and
observational data for the possible need to include a visibility
reduction this evening. The accompanying wind shift with the
dryline will reach KBBD and KJCT between 8 PM and 9 PM.

A north-south band of thunderstorms is developing along the
dryline this evening. This may potentially affect all of our TAF
sites for a brief period this evening into early tonight, but the
higher chance of this occurring will be at KABI initially,
and then at KBBD and KJCT. Strong wind gusts, brief heavy rain,
and hail could occur with this band of storms.

A weak cold front will push south and overtake the dryline,
shifting winds to the northwest for the overnight hours. Winds
will become light and variable by sunrise Monday, and will remain
light into the early afternoon hours. Weak surface high pressure
will settle across our area on Monday. Skies will be clear during
the day Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  84  64  88 /   5   0   5  30
San Angelo 	 52  85  64  90 /   5   0   5  20
Junction 	 54  87  66  88 /  30   0   5  30
Brownwood 	 54  85  62  86 /  40   0   5  40
Sweetwater 	 52  84  64  91 /   0   0   5  20
Ozona      	 52  85  66  88 /   0   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT this evening for Fisher-Haskell-
Jones-Nolan.

&&

SHORT TERM...SK
LONG TERM....04
AVIATION...19
Hazardous weather outlook, Oct 10, 2:06 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
206 PM CDT Sun Oct 10 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
206 PM CDT Sun Oct 10 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Scattered strong to severe thunderstorms are possible this
afternoon and evening for our far eastern counties. The main
hazards will be large hail and damaging wind gusts.

Low humidity values are expected behind a dryline this afternoon
west of a line from Abilene to San Angelo to Ozona. This may
result in elevated fire danger.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms with heavy rain will be possible across much of west
central Texas Tuesday through Thursday. Heavy rainfall may lead to
localized flooding across the southeast. In addition, a few storms
may approach severe levels across the northern Big Country on
Tuesday afternoon as a cold front approaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed across far eastern counties this
afternoon. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Special weather statement, Oct 10, 6:21 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
621 PM CDT Sun Oct 10 2021

TXZ098-099-110000-
Haskell TX-Throckmorton TX-
621 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of east central Haskell
and central Throckmorton Counties through 700 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irby, moving east at 55 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Throckmorton, Irby, Elbert and The Intersection Of Us-
380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

&&

LAT...LON 3333 9895 3314 9895 3303 9949 3320 9956
      3340 9912 3339 9898
TIME...MOT...LOC 2320Z 250DEG 50KT 3315 9944

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

SJH
Local storm report, Oct 10, 6:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT SUN OCT 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     3 N AVOCA               32.92N 99.72W
10/10/2021  M65 MPH          JONES              TX   MESONET

            STAMFORD (5 ESE) MESONET RECORDED A 65 MPH
            WIND GUST.

&&

19
Local storm report, Oct 10, 6:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT SUN OCT 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     3 SE ABILENE            32.42N 99.69W
10/10/2021  M61 MPH          TAYLOR             TX   PUBLIC

            A 61 MPH WIND GUST WAS RECORDED BY ASOS AT
            THE ABILENE REGIONAL AIRPORT.

&&

19
Special weather statement, Oct 10, 6:51 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
651 PM CDT Sun Oct 10 2021

TXZ114-128-110030-
Shackelford TX-Callahan TX-
651 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of northeastern
Callahan and southeastern Shackelford Counties through 730 PM CDT...

At 650 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Moran, moving east at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moran, Ibex and Us-283 Near The Callahan-Shackelford County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

&&

LAT...LON 3251 9911 3246 9911 3240 9935 3257 9943
      3269 9910 3253 9910 3252 9909
TIME...MOT...LOC 2350Z 249DEG 53KT 3251 9931

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SJH
Special weather statement, Oct 10, 7:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
717 PM CDT Sun Oct 10 2021

TXZ128-139-140-110100-
Callahan TX-Coleman TX-Brown TX-
717 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of southeastern
Callahan, northwestern Brown and northeastern Coleman Counties
through 800 PM CDT...

At 717 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cross Plains and Cross Cut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

&&

LAT...LON 3199 9929 3216 9935 3224 9912 3208 9911
      3208 9893 3207 9892
TIME...MOT...LOC 0017Z 251DEG 38KT 3213 9914

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SJH
Special weather statement, Oct 10, 7:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
729 PM CDT Sun Oct 10 2021

TXZ139-140-110115-
Coleman TX-Brown TX-
729 PM CDT Sun Oct 10 2021

...A strong thunderstorm will impact portions of central Brown and
east central Coleman Counties through 815 PM CDT...

At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Anna, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brownwood, Early, Santa Anna, Bangs, Blanket, Lake Brownwood Near
Thrifty, Lake Brownwood, Zephyr, Lake Brownwood State Park, Camp
Bowie, Trickham, Owens and Thrifty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for west central
Texas.

&&

LAT...LON 3170 9868 3169 9875 3164 9877 3156 9931
      3173 9937 3196 9884 3170 9867
TIME...MOT...LOC 0028Z 252DEG 44KT 3168 9926

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

SJH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:17 PM CDTSpecial Weather StatementSJTCallahan43 min
Oct 10, 7:29 PM CDTSpecial Weather StatementSJTBrown46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.